Skip to content


  • Research Article
  • Open Access

Common fixed point and invariant approximation results in certain metrizable topological vector spaces

Fixed Point Theory and Applications20062006:23582

  • Received: 27 June 2005
  • Accepted: 6 September 2005
  • Published:


We obtain common fixed point results for generalized -nonexpansive -subweakly commuting maps on nonstarshaped domain. As applications, we establish noncommutative versions of various best approximation results for this class of maps in certain metrizable topological vector spaces.


  • Vector Space
  • Differential Geometry
  • Computational Biology
  • Topological Vector Space
  • Common Fixed Point


Authors’ Affiliations

Centre for Advanced Studies in Pure Applied Mathematics, Bahauddin Zakariya University, Multan, Pakistan
Department of Mathematics, Faculty of Science, King Abdul Aziz University, P.O. Box 80203, Jeddah, 21589, Saudi Arabia
Department of Mathematics and Computer Science, Faculty of Sciences, North University of Baia Mare, Victoriei Nr. 76, Baia Mare, 430122, Romania


  1. Al-Thagafi MA: Common fixed points and best approximation. Journal of Approximation Theory 1996,85(3):318–323. 10.1006/jath.1996.0045MathSciNetView ArticleMATHGoogle Scholar
  2. Berinde V: A common fixed point theorem for quasi contractive type mappings. Annales Universitatis Scientiarum Budapestinensis de Rolando Eötvös Nominatae. Sectio Mathematica 2003, 46: 101–110 (2004).MathSciNetMATHGoogle Scholar
  3. Dotson WG Jr.: Fixed point theorems for non-expansive mappings on star-shaped subsets of Banach spaces. Journal of the London Mathematical Society. Second Series 1971/1972, 4: 408–410.MathSciNetMATHGoogle Scholar
  4. Guseman LF Jr., Peters BC Jr.: Nonexpansive mappings on compact subsets of metric linear spaces. Proceedings of the American Mathematical Society 1975, 47: 383–386. 10.1090/S0002-9939-1975-0353072-2MathSciNetView ArticleGoogle Scholar
  5. Habiniak L: Fixed point theorems and invariant approximations. Journal of Approximation Theory 1989,56(3):241–244. 10.1016/0021-9045(89)90113-5MathSciNetView ArticleMATHGoogle Scholar
  6. Hussain N, Khan AR: Common fixed-point results in best approximation theory. Applied Mathematics Letters. An International Journal of Rapid Publication 2003,16(4):575–580. 10.1016/S0893-9659(03)00039-9MathSciNetMATHGoogle Scholar
  7. Hussain N, O'Regan D, Agarwal RP: Common fixed point and invariant approximation results on non-starshaped domain. Georgian Mathematical Journal 2005,12(4):559–669.MathSciNetMATHGoogle Scholar
  8. Jungck G: Common fixed points for commuting and compatible maps on compacta. Proceedings of the American Mathematical Society 1988,103(3):977–983. 10.1090/S0002-9939-1988-0947693-2MathSciNetView ArticleMATHGoogle Scholar
  9. Khan LA, Khan AR: An extension of Brosowski-Meinardus theorem on invariant approximation. Approximation Theory and its Applications. New Series 1995,11(4):1–5.MathSciNetMATHGoogle Scholar
  10. Meinardus G: Invarianz bei linearen Approximationen. Archive for Rational Mechanics and Analysis 1963, 14: 301–303.MathSciNetMATHGoogle Scholar
  11. Naimpally SA, Singh KL, Whitfield JHM: Fixed points and nonexpansive retracts in locally convex spaces. Polska Akademia Nauk. Fundamenta Mathematicae 1984,120(1):63–75.MathSciNetMATHGoogle Scholar
  12. Rudin W: Functional Analysis, International Series in Pure and Applied Mathematics. 2nd edition. McGraw-Hill, New York; 1991.Google Scholar
  13. Sahab SA, Khan MS, Sessa S: A result in best approximation theory. Journal of Approximation Theory 1988,55(3):349–351. 10.1016/0021-9045(88)90101-3MathSciNetView ArticleMATHGoogle Scholar
  14. Shahzad N: A result on best approximation. Tamkang Journal of Mathematics 1998,29(3):223–226.MathSciNetMATHGoogle Scholar
  15. Shahzad N: Correction to: "A result on best approximation". Tamkang Journal of Mathematics 1999.,30(2): 165MathSciNetGoogle Scholar
  16. Shahzad N: Noncommuting maps and best approximations. Radovi Matematički 2000/2001,10(1):77–83.MathSciNetMATHGoogle Scholar
  17. Shahzad N: Invariant approximations and -subweakly commuting maps. Journal of Mathematical Analysis and Applications 2001,257(1):39–45. 10.1006/jmaa.2000.7274MathSciNetView ArticleMATHGoogle Scholar
  18. Shahzad N: Invariant approximations, generalized -contractions, and -subweakly commuting maps. Fixed Point Theory and Applications 2005,2005(1):79–86. 10.1155/FPTA.2005.79MathSciNetView ArticleMATHGoogle Scholar
  19. Singh SP: An application of a fixed-point theorem to approximation theory. Journal of Approximation Theory 1979,25(1):89–90. 10.1016/0021-9045(79)90036-4MathSciNetView ArticleMATHGoogle Scholar
  20. Talman LA: A fixed point criterion for compact -spaces. Proceedings of the American Mathematical Society 1975, 51: 91–93.MathSciNetMATHGoogle Scholar


© Hussain and Berinde 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.